Alemtuzumab has been associated with the emergence of secondary autoimmune diseases. We report a case of a patient with relapsing–remitting multiple sclerosis who developed a refractory immune thrombocytopaenia associated with vasculitis, myelofibrosis and later Guillain-Barré syndrome following alemtuzumab. The medical community should be aware of unusual and unexpected adverse events that may be associated with alemtuzumab, especially when occurring simultaneously in the same patient.
- Neurology (drugs and medicines)
- Multiple sclerosis
- Biological agents
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors CC and PB were involved in drafting and revision of the report. MC and A-LS were involved in the revision and final approval of the version to be published.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.